Alert archive / Oklahoma / Wind Advisories in 2020
Wind Advisory 10, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Nov 14, 2020, 3:07 AM CST for 6 counties in Oklahoma. It took effect at Nov 14, 2020, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2020, 3:07 AM CST (09:07 UTC)
- In effect from
- Nov 14, 2020, 11:00 AM CST
- Expired
- Nov 14, 2020, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Creek County, OK, Nowata County, OK, Okfuskee County, OK, Pawnee County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 52 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
642 WWUS74 KTSA 140907 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 307 AM CST Sat Nov 14 2020 OKZ054>056-059-060-064-065-150000- /O.NEW.KTSA.WI.Y.0010.201114T1700Z-201115T0000Z/ Osage-Washington OK-Nowata-Pawnee-Tulsa-Creek-Okfuskee- Including the cities of Pawhuska, Bartlesville, Nowata, Pawnee, Tulsa, Sapulpa, and Okemah 307 AM CST Sat Nov 14 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...In Oklahoma, Osage, Washington, Nowata, Pawnee, Tulsa, Creek and Okfuskee Counties. * WHEN...From 11 AM this morning to 6 PM CST this evening. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Nov 14, 3:05 AM CST, 2 minutes earlier.
Area forecast discussion, Nov 14, 3:05 AM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
305 AM CST Sat Nov 14 2020
.DISCUSSION...
The main forecast concerns this morning are the continued potential
for severe thunderstorms across eastern Oklahoma and northwest
Arkansas late this afternoon into the evening, and fire weather
potential this afternoon to the west of Highway 75.
Showers and a few thunderstorms continue to expand across
northeast Oklahoma and into far northwest Arkansas early this
morning, in response to a 50 to 55 kt low level jet across
northern Oklahoma and southern Kansas and an upper level speed
maximum overhead. The shower/thunderstorm axis should gradually
shift to the south and east through the morning and into the
afternoon, as a disturbance and the low level jet, albeit
slightly weaker, both shift eastward.
One of bigger questions and sources of uncertainty today will be
how much of the existing cloud cover erodes during the afternoon
and the resulting effect on high temperatures and instability
values. Confidence is highest in some clearing during the
afternoon to the west of Highway 75 in northeast Oklahoma
following the passage of the disturbance, leading to the
likelihood of temperatures being 10 to 15 degrees above normal. In
addition to the very warm temperatures, good mixing should occur
with the increased sun, aiding in the potential for advisory level
wind gusts at the surface and lower humidities. A Wind Advisory
will be issued for areas of northeast Oklahoma most likely to see
increased afternoon sun, with some potential for the need for it
to be expanded on later shifts depending on how far east the
clearing extends. Regarding the fire weather potential, the only
thing holding back a Red Flag Warning for parts of northeast
Oklahoma is the humidities, which are just above criteria in parts
of Osage and Pawnee counties. Will cover the fire weather threat
with a Fire Danger Statement for now, but humidity trends will be
another thing for the day shift to watch.
As mentioned earlier, the amount of instability, especially
surface based, that develops later today is the main question
as to the potential for severe thunderstorms ahead of the
approaching cold front. With some showers and thunderstorms likely
to extend into the afternoon, reinforcing the cloud cover, this
should keep temperatures down and reduce instability for much of
the day in southeast Oklahoma and western Arkansas. SREF MUCAPE
probabilities would lend some credence to this thought, as does
the lack of much late afternoon/evening development on the latest
HRRR runs. While the severe weather threat is definitely there due
to the strong wind fields and potential for rotating storms, it
is a highly conditional threat, dependent on enough instability
developing.
All the higher impact weather is crammed in the first 18 to 24
hours of the forecast, with largely quiet weather expected through
the remainder of the period. After a post-frontal cooldown
tomorrow, expect rising temperatures into the middle to latter
part of next week as upper level ridging builds into the area.
National blended temperature guidance looks too low by the middle
of the week, given the expectation of sunny skies and on at least
Thursday, a favorable westerly wind direction for compressional
warming. Increased shower and thunderstorm chances with the
approach of another storm system exist just after this forecast
period, in time for next weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 75 40 62 39 / 40 10 0 0
FSM 70 44 63 37 / 60 40 0 0
MLC 75 42 62 38 / 60 10 0 0
BVO 75 39 63 37 / 30 10 0 0
FYV 64 39 57 32 / 70 50 0 0
BYV 64 41 58 37 / 70 60 0 0
MKO 72 40 61 37 / 60 20 0 0
MIO 68 37 59 37 / 50 20 0 0
F10 73 41 62 37 / 60 10 0 0
HHW 76 46 63 37 / 50 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 11 AM this morning to 6 PM CST this evening
for OKZ054>056-059-060-064-065.
AR...None.
&&
LONG TERM....22Hazardous weather outlook, Nov 14, 3:07 AM CST, 0 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 307 AM CST Sat Nov 14 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 307 AM CST Sat Nov 14 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. No hazardous weather is expected at this time. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Will Not Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY through TUESDAY...No Hazards. WEDNESDAY through THURSDAY...High Wind Potential. FRIDAY...No Hazards. EXTENDED DISCUSSION... After a cool Sunday in the wake of tonight's cold front, warmer temperatures are expected through the end of the upcoming work week. South to southwest winds will increase on Wednesday and Thursday, with gusts near 25 mph expected in northeast Oklahoma and far northwest Arkansas. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 3:35 AM CST | Areal Flood Advisory | TSA | Creek, Rogers, Tulsa | 115 min |
| Nov 14, 6:45 AM CST | Special Weather Statement | TSA | Okmulgee, Wagoner | 30 min |
| Nov 14, 5:42 PM CST | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 48 min |
| Nov 14, 5:58 PM CST | Special Weather Statement | TSA | Ottawa | 47 min |
Nearby
Wind Advisories in Oklahoma, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.